Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 106, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 4, 2003, 4:53 PM CDT for Wheeler County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2003, 4:53 PM CDT (21:53 UTC)
- Expired
- Aug 4, 2003, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:43 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 2:43 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 243 PM CDT MON AUG 4 2003 ISOLATED CONVECTION DEVELOPING JUST OUTSIDE THE WINDOW OVER EASTERN AND CENTRAL CARSON COUNTY. AMA HAS REACHED A RECORD MAX OF 103 THIS AFTERNOON. MID LEVEL MOISTURE PLUME SHOWS UP WELL ON WATER VAPOR IMAGERY. WILL RAISE POPS TO 40S NORTH AND 30S SOUTH FOR TONIGHT. CENTER OF 595 DM RIDGE LOCATED OVER SOUTHEAST NM PER LATEST RUC. MINOR SURFACE LOW NOW OVER THE NORTHERN ZONES WITH WEAKLY FORCED BOUNDARY FROM PERRYTON TO DALHART. INSTABILITY INCREASES NORTH OF THE BOUNDARY WITH LAPSE DATA SUGGESTING CAPE VALUES AROUND 2000 J/KG AND LI/S TO MINUS 6 DEGREES. HAVE ALSO WARMED MINS TONIGHT FOR MOST LOCATIONS BASED ON PERSISTENCE. CONSENSUS FORM GFS/EUROPEAN AND CLIMATOLOGY SUGGESTS WEAK/MINOR SHORTWAVES WILL PROPAGATE OVER AND THROUGH THE SOUTHERN ROCKIES RIDGE SIMILAR TO THE PAST FEW DAYS. TIMING THE WAVES WILL BE THE PRIMARY FORECAST CHALLENGE THIS WEEK. HAVE INTRODUCED NIGHTTIME 20 POPS TO THE CLIMATOLOGICALLY FAVORED NORTHWEST ZONES WEDNESDAY AND THURSDAY. INTRODUCED 20 POPS CENTRAL AND WEST FOR SUNDAY AFTERNOON/NIGHT BUT LEFT FRIDAY AND SATURDAY DRY AND CONTINUED WARM/HOT FOR NOW. FCSTID = SLATTERY AMARILLO 72 96 66 96 / 30 20 20 10 BEAVER 72 96 68 99 / 40 20 20 10 BOISE CITY 67 94 62 95 / 40 20 20 10 BORGER 70 97 70 99 / 30 20 20 10 BOYS RANCH 68 97 68 99 / 30 20 20 10 CANYON 72 95 67 96 / 30 20 20 10 CLARENDON 73 98 69 98 / 30 20 20 10 DALHART 67 95 65 95 / 40 20 20 10 GUYMON 69 95 68 99 / 40 20 20 10 HEREFORD 71 98 67 96 / 30 20 20 10 LIPSCOMB 72 95 69 97 / 40 20 20 10 PAMPA 71 97 69 96 / 30 20 20 10 SHAMROCK 73 97 70 97 / 30 20 20 10 WELLINGTON 73 96 72 97 / 30 20 20 10 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Aug 4, 1:00 PM CDT, 3 hours 53 minutes before
OKZ001>003-TXZ001>020-051115- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FIRE DANGER WILL BE HIGH THIS AFTERNOON...AS HOT DRY WINDS OF AROUND 10 TO 20 MPH WITH HIGHER GUSTS WILL COMBINE WITH LOWERING AFTERNOON RELATIVE HUMIDITIES OF 15 TO 25 PERCENT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING...SOME OF WHICH MAY PRODUCE BRIEF WIND GUSTS ABOVE 40 MPH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING MAINLY NORTHEAST OF A KENTON OKLAHOMA TO LIPSCOMB TEXAS LINE. DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING FOR THE OKLAHOMA AND EXTREME NORTHEASTERN TEXAS PANHANDLE. SCHNEIDER
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.